Alopecia

Discussion in 'DoDMERB' started by kobac2, Jan 2, 2014.

  1. kobac2

    kobac2 Member

    Joined:
    Jan 2, 2014
    Messages:
    15
    Likes Received:
    0
    I was diagnosed with alopecia areata 2 years ago.Since than it is getting better and now partially my eyebrows and about 5% of my scalp is affected.It has apsolutely no effect on my physical and mental health.It is just an aesthetic problem as far as i see it.
    But i dont know how will the doctors see it on medical examination.
    Is it disqualifying?
    I am applying for the Naval academy.
     
  2. Pima

    Pima Parent

    Joined:
    Nov 28, 2007
    Messages:
    12,797
    Likes Received:
    931
    Are you on any prescriptions? It might not be the diagnosis that will cause a DQ, but the meds. They not only look at it from an impact on your medical needs, but how it will impact the mission. For example, can they deploy you to an area where medical services are limited, what will happen if they can't refill your scrip? I know you feel it is only aesthetic, but again if you have a scrip that might be the issue. I.E. Accutane for acne is a DQ, acne is not.
     
  3. kobac2

    kobac2 Member

    Joined:
    Jan 2, 2014
    Messages:
    15
    Likes Received:
    0
    For the last year i was not on any prescription and condition of alopecia was the same all that time but last month i went to a dermatologist because i want to speed up the regrowth and he prescripted some corticosteroids.He said that first results will be in three months.
    I am using clobetasol 0.05% cream and dexametason pills.
    But if these drugs are DQ i will stop using them.For me getting to the Academy is more important than getting my hair back .
     

Share This Page